Alert archive / Virginia / Special Weather Statements in 2013
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jun 27, 2013, 7:21 PM EDT for Charlotte County, Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2013, 7:21 PM EDT (23:21 UTC)
- Expired
- Jun 27, 2013, 7:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Blacksburg, VA
County Charlotte County, VA
The radar
The Norfolk radar (KAKQ), 135 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
907
WWUS81 KRNK 272321 CCA
SPSRNK
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
721 PM EDT THU JUN 27 2013
VAZ059-272345-
CHARLOTTE VA-
721 PM EDT THU JUN 27 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 745 PM EDT
* AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT A STRONG THUNDERSTORM WAS DEVELOPING NEAR CHARLOTTE COURT
HOUSE...MOVING TO THE EAST AT 15 MPH.
* WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
KEYSVILLE...
CHARLOTTE COURT HOUSE...
AND ABILENE.
LAT...LON 3698 7847 3697 7848 3703 7866 3704 7867
3714 7863 3714 7853 3709 7848 3709 7846
3708 7845
TIME...MOT...LOC 2306Z 277DEG 14KT 3706 7860
$$
RABWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jun 27, 3:45 PM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 27, 3:45 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 345 PM EDT THU JUN 27 2013 .SYNOPSIS... A COLD FRONT WILL STALL ALONG THE EAST COAST BY FRIDAY...WHICH WILL CONTINUE THE DAILY THREAT OF AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH THIS WEEKEND INTO EARLY NEXT WEEK. HUMID CONDITIONS SHOULD PERSIST THROUGHOUT THIS PERIOD. && .NEAR TERM /THROUGH FRIDAY/... AS OF 345 PM EDT THURSDAY... PERSISTENT CLOUD COVER HAS KEPT TEMPERATURES LOWER TODAY...SO MORE ADJUSTMENTS WERE MADE TO HIGHS THIS EVENING. THERE COULD STILL BE A STRAY SHOWER OR THUNDERSTORM DURING THE NEXT FEW HOURS...BUT THAT OPPORTUNITY IS QUICKLY FADING. EVENTUALLY...THE COLD FRONT THAT PASSED THROUGH THE AREA EARLIER TODAY...WILL STALL OUT OVER THE EAST COAST TONIGHT. MEANWHILE...A BROAD UPPER LEVEL TROUGH WILL DIG SOUTHWARD OVER THE GREAT LAKES...WHICH WILL ALLOW SOME CLEARING FROM DOWNSLOPING WEST WINDS. HOWEVER...THE MOIST GROUND AND HUMID AIR SHOULD PROMPT PATCHY FOG IN THE FAVORABLE VALLEY LOCATIONS ON FRIDAY MORNING. POPS WERE STEADILY REDUCED DURING THE OVERNIGHT...BUT A SMALL CHANCE OF SHOWERS WAS LEFT IN THE WESTERN MOUNTAINS. ONLY MINOR ADJUSTMENTS WERE MADE TO THE LOWS. AFTER THE MORNING FOG DISSIPATES...SOME SUNSHINE SHOULD RETURN TO THE CWA. HIGH TEMPERATURES WERE KEPT IN THE MIDDLE OF ALL MOS GUIDANCE...AS CLOUD COVER SHOULD INCREASE AGAIN BY THE AFTERNOON. ANY UPSTREAM CONVECTIVE ACTIVITY WILL ALSO INFLUENCE HOW MUCH INSTABILITY CAN BE REALIZED BY THE AFTERNOON. A WEAK DISTURBANCE ROTATING AROUND THE TROUGH WILL LIFT NORTHWARD OVER WEST VIRGINIA...WHICH WILL PROMPT ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS LATER IN THE DAY. THE MODELS ARE CONSISTENT IN HAVING THE HIGHEST POPS WEST OF THE BLUE RIDGE. LASTLY...WINDS WERE BUMPED UP SLIGHTLY DURING THE DAY IN THE HIGHER ELEVATIONS. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... AS OF 215 PM EDT THURSDAY... A BROAD UPPER LEVEL TROUGH OVER THE GREAT LAKES AND OHIO VALLEY WILL STRETCH DOWN INTO THE GULF STATES. OVER THE WEEKEND...THIS SYSTEM WILL BECOME AN OCCLUDED CLOSED LOW RETROGRADING TO THE WEST OVER THE MID MISSISSIPPI VALLEY. THE REASON FOR THE WESTWARD MOVEMENT OF THIS LOW IS A STRONG BLOCKING RIDGE OF HIGH PRESSURE OVER THE WESTERN ATLANTIC...ALSO DRIFTING TO THE WEST. THE FORECAST AREA WILL REMAIN IN BETWEEN THESE TWO SYSTEMS OVER THE WEEKEND. SHORT WAVES COMING AROUND EACH SYSTEM AND A PREDOMINATE SOUTHWESTERLY MOIST FLOW...THERE WILL BE A CHANCE OF SHOWERS IN THE AREA OVER THE WEEKEND. THE BETTER COVERAGE OF SHOWERS WILL BE IN THE VICINITY OF AN OLD FRONTAL BOUNDARY/LEE TROUGH ACROSS THE PIEDMONT...WHERE MOST WAVES WILL TRAVEL. BY SUNDAY...A SURFACE WAVE DEVELOPS ON THE SOUTHERN TAIL OF THIS BOUNDARY AND RIDES NORTH OVER THE SOUTHERN APPALACHIANS. MORNING MODELS PLACING THE STRONGEST CONVECTION EAST OF THIS BOUNDARY AND ALONG THE COAST. WITH AMPLE MOISTURE...AFTERNOON HEATING...AND WEAK SHORT WAVES IN THE AREA...WILL HAVE TO KEEP AT LEAST A CHANCE OF RAIN IN THE FORECAST THIS WEEKEND. AREAL COVERAGE OF SHOWERS WILL BE SCATTERED AND DURING PEAK HEATING AND MODEST INSTABILITIES SATURDAY. THE BOUNDARY COULD DRIFT WEST WITH THE SURFACE WAVE ON SUNDAY. WITH THIS POSSIBILITY LOOMING GREAT...HAVE LIKELY POPS ACROSS THE PIEDMONT. 85H TEMPERATURES WILL HOVER AROUND NORMAL (+16C) THROUGH THE PERIOD. THIS SHOULD ALSO TRANSLATE TO NEAR NORMAL SURFACE TEMPERATURES DURING THE DAY AND SLIGHTLY WARMER/MUGGIER THAN NORMAL OVERNIGHT. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... AS OF 245 PM EDT THURSDAY... FOR THE EARLY PART OF NEXT WEEK...THE WEATHER PATTERN WILL BE SIMILAR TO THIS WEEKEND. A BROAD UPPER LEVEL LOW WILL BE OVER THE MISSISSIPPI VALLEY AND AN UPPER LEVEL BLOCKING RIDGE IN THE WESTERN ATLANTIC. BOTH OF THESE SYSTEMS WILL BE INCHING TOWARD THE WEST THROUGH WEDNESDAY. ON THURSDAY...THE LOW WEAKENS AND OPENS WHILE MOVING NORTHEAST AND AROUND THE RIDGE. WEAK SHORT WAVE TRACKING IN BETWEEN THESE TWO SYSTEMS WILL KEEP THE CHANCE OF RAIN IN THE FORECAST THROUGH THE WEEK. ANY STRONGER SURFACE WAVE(S) THAT DEVELOP ACROSS THE SOUTH WILL TRACK NEAR THE AREA BRING AN INCREASING CHANCE FOR SHOWERS. TOUGH TO PIN POINT TIMING THIS FAR OUT...THEREFORE WILL KEEP POPS IN THE 30-40 PERCENT RANGE. 85H TEMPERATURES CONTINUE TO HOVER AROUND NORMAL (+16C) FOR THE FIRST HALF OF THE WEEK. BY THURSDAY...INCREASING HEIGHTS FROM THE WESTERN ATLANTIC RIDGE SHOULD WARM TEMPERATURES INTO THE +18C TO +20C RANGE. WILL CONTINUE WITH NEAR NORMAL HIGHS THROUGH WEDNESDAY AND WARMER THAN NORMAL AT WEEKS END. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... AS OF 200 PM EDT THURSDAY... SHOWERS HAVE DIMINISHED OVER THE AREA...BUT SOME MVFR CEILINGS PERSIST AT ROA/BCB/LWB...WITH BLF AT LIFR. BECAUSE OF THE STABLE ENVIRONMENT FROM PERSISTENT CLOUD COVER TODAY...ALL MENTION OF THUNDER WAS REMOVED. SMALL IMPROVEMENTS IN CEILINGS AND VISIBILITIES MAY OCCUR THIS EVENING...AS WEST WINDS BEGIN TO INCREASE. HOWEVER...THE MOIST GROUND AND RELAXING OF THE WINDS OVERNIGHT...WILL ALLOW FOR DECENT GROUND FOG DEVELOPMENT DURING EARLY THURSDAY MORNING. THE MODEL GUIDANCE IS MOST CONFIDENT WITH LWB REACHING LIFR...WHILE LESS CONFIDENCE IS SHOWN FOR ALL OTHER SITES. THUS...IFR FOG WAS INSERTED FOR BCB/BLF/DAN...WHILE MVFR FOG WAS PLACED AT ROA AND LYH. ONCE THE MORNING FOG DISSIPATES...VFR CONDITIONS WILL BE EXPECTED AT ALL SITES FOR EARLY FRIDAY...WHILE WEST WINDS WILL BECOME A LITTLE GUSTY FOR BLF/LWB/BCB. HOWEVER...SURFACE HIGH PRESSURE OFF THE EAST COAST SHOULD KEEP PUMPING WARM AND MOIST AIR OVER THE MID ATLANTIC. A SERIES OF UPPER LEVEL DISTURBANCES ROTATING AROUND A BROAD TROUGH OVER THE GREAT LAKES...SHOULD KEEP THE THREAT FOR SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON THROUGHOUT THE FORECAST PERIOD. THE OVERALL PATTERN AHEAD SUGGESTS VFR CONDITIONS WILL BE MOST LIKELY DURING LATE MORNINGS...FOLLOWED BY MVFR FROM AFTERNOON TO EVENING SHOWERS AND THUNDERSTORMS...THEN POSSIBLE IFR FROM NOCTURNAL FOG OR STRATUS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PW NEAR TERM...PW SHORT TERM...RCS LONG TERM...RCS AVIATION...PW
Hazardous weather outlook, Jun 27, 3:18 PM EDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 318 PM EDT THU JUN 27 2013 NCZ005-006-VAZ044>047-058-059-281930- ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 318 PM EDT THU JUN 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A DAILY THREAT OF THUNDERSTORMS CAN BE EXPECTED THROUGH THE UPCOMING WEEKEND. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL AS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-043-WVZ042>045- 281930- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-MERCER-SUMMERS-MONROE-GREENBRIER- 318 PM EDT THU JUN 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A DAILY THREAT OF THUNDERSTORMS CAN BE EXPECTED THROUGH THE UPCOMING WEEKEND. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL AS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RCS
In the hours before
Special weather statement, Jun 27, 7:11 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
711 PM EDT THU JUN 27 2013
VAZ059-280015-
CHARLOTTE VA-
711 PM EDT THU JUN 27 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 815 PM EDT
* AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT A STRONG THUNDERSTORM WAS DEVELOPING NEAR CHARLOTTE COURT
HOUSE...MOVING TO THE EAST AT 15 MPH.
* WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
KEYSVILLE...
CHARLOTTE COURT HOUSE...
AND ABILENE.
LAT...LON 3698 7847 3697 7848 3703 7866 3704 7867
3714 7863 3714 7853 3709 7848 3709 7846
3708 7845
TIME...MOT...LOC 2306Z 277DEG 14KT 3706 7860
RABSpecial weather statement, Jun 27, 7:15 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
715 PM EDT THU JUN 27 2013
VAZ059-280015-
CHARLOTTE VA-
715 PM EDT THU JUN 27 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 815 PM EDT
* AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT A STRONG THUNDERSTORM WAS DEVELOPING NEAR REDOAK...MOVING TO
THE SOUTHEAST AT 15 MPH.
* WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS THUNDERSTORM
BEFORE IT MOVES INTO MECKLENBURG COUNTY.
* LOCATIONS IMPACTED INCLUDE...
REDOAK...
AND WYLLIESBURG.
LAT...LON 3670 7865 3673 7866 3679 7868 3680 7868
3687 7862 3688 7861 3688 7860 3683 7854
TIME...MOT...LOC 2310Z 320DEG 14KT 3678 7860
RABSpecial weather statement, Jun 27, 7:16 PM EDT, 5 minutes before
WWUS81 KRNK DDHHMM CCA
SPSRNK
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
716 PM EDT THU JUN 27 2013
VAZ059-272345-
CHARLOTTE VA-
716 PM EDT THU JUN 27 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 745 PM EDT
* AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT A STRONG THUNDERSTORM WAS DEVELOPING NEAR REDOAK...MOVING TO
THE SOUTHEAST AT 15 MPH.
* WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS THUNDERSTORM
BEFORE IT MOVES INTO MECKLENBURG COUNTY.
* LOCATIONS IMPACTED INCLUDE...
REDOAK...
AND WYLLIESBURG.
LAT...LON 3670 7865 3673 7866 3679 7868 3680 7868
3687 7862 3688 7861 3688 7860 3683 7854
TIME...MOT...LOC 2310Z 320DEG 14KT 3678 7860
RABSpecial weather statement, Jun 27, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
721 PM EDT THU JUN 27 2013
VAZ059-272345-
CHARLOTTE VA-
721 PM EDT THU JUN 27 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 745 PM EDT
* AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT A STRONG THUNDERSTORM WAS DEVELOPING NEAR CHARLOTTE COURT
HOUSE...MOVING TO THE EAST AT 15 MPH.
* WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
KEYSVILLE...
CHARLOTTE COURT HOUSE...
AND ABILENE.
LAT...LON 3698 7847 3697 7848 3703 7866 3704 7867
3714 7863 3714 7853 3709 7848 3709 7846
3708 7845
TIME...MOT...LOC 2306Z 277DEG 14KT 3706 7860
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:42 AM EDT | Special Weather Statement | RNK | Bland, Grayson, Smyth, Tazewell, Wythe | 48 min |
| Jun 27, 7:11 PM EDT | Special Weather Statement | RNK | Charlotte | 64 min |
| Jun 27, 7:15 PM EDT | Special Weather Statement | RNK | Mecklenburg | 60 min |
| Jun 27, 7:16 PM EDT | Special Weather Statement | RNK | Mecklenburg | 29 min |
Nearby
Special Weather Statements in Virginia, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.